Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Apr 13, 2013, 3:32 PM HST for Hawaii County, Hawaii. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 3:32 PM HST (01:32 UTC)
- Expired
- Apr 15, 2013, 3:15 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWHW70 PHFO 140132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SAT APR 13 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... HIZ028-141445- /O.UPG.PHFO.WI.Y.0032.000000T0000Z-130414T1600Z/ /O.NEW.PHFO.HW.W.0009.130414T0132Z-130414T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 PM HST SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ DEJESUS
4 follow-up statements
355 WWHW70 PHFO 141344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST SUN APR 14 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH NOON TODAY... HIZ028-142200- /O.EXT.PHFO.HW.W.0009.000000T0000Z-130414T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 344 AM HST SUN APR 14 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH NOON TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ REYNES
371 WWHW70 PHFO 142053 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1053 AM HST SUN APR 14 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... HIZ028-150400- /O.EXT.PHFO.HW.W.0009.000000T0000Z-130415T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1053 AM HST SUN APR 14 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ DEJESUS
463 WWHW70 PHFO 150134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SUN APR 14 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... HIZ028-151445- /O.EXT.PHFO.HW.W.0009.000000T0000Z-130415T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 PM HST SUN APR 14 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ DEJESUS
098 WWHW70 PHFO 151315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST MON APR 15 2013 ...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING... .WINDS OVER THE BIG ISLAND SUMMITS HAVE DECREASED TO BELOW WARNING LEVELS. HOWEVER...PRESSURE GRADIENTS ALOFT WILL REMAIN TIGHT ENOUGH TO KEEP BRINGING ADVISORY LEVEL SPEEDS THROUGH EARLY THIS EVENING. THUS...THE HIGH WIND WARNING HAS BEEN REPLACED WITH A WIND ADVISORY...VALID THROUGH 6 PM THIS EVENING. HIZ028-160215- /O.CAN.PHFO.HW.W.0009.000000T0000Z-130415T1600Z/ /O.NEW.PHFO.WI.Y.0033.130415T1315Z-130416T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 315 AM HST MON APR 15 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 13, 2:30 PM HST, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 13, 2:30 PM HST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 230 PM HST SAT APR 13 2013 .SYNOPSIS... CHANCES OF THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE OVER THE WESTERN ISLANDS TONIGHT AS A COLD FRONT MOVES IN FROM THE WEST. CHANCES OF SHOWERY CLOUDY WEATHER WILL PERSIST OVER KAUAI AND OAHU INTO EARLY NEXT WEEK NEAR THE STALLED COLD FRONT. LIGHT TO MODERATE TRADE WINDS ARE SET TO RETURN WEDNESDAY THROUGH THE REMAINDER OF THE COMING WEEK. && .DISCUSSION... A TROUGH NW OF THE STATE CONTINUES TO EXERT ITS INFLUENCE ON HAWAII SUPPORTING A FLASH FLOOD/TSTORM THREAT FOR THE WESTERN PORTION OF THE STATE. SEVERE TSTORM WATCHES 1 AND 2 FOR KAUAI/OAHU NOW CONTINUE THROUGH 8 PM THIS EVENING. THE FLASH FLOOD WATCH STILL REMAINS IN EFFECT FOR KAUAI/OAHU THROUGH TONIGHT. THE OFFENDING FRONT WILL MOVE INTO THE AREA OVERNIGHT AND STALL OVER THE WESTERN HALF OF THE STATE WHERE IT WILL REMAIN THE FOCUS FOR HEAVY RAINFALL THROUGH SUN...POSSIBLY SUN NIGHT. THE WIND ADVISORY HAS BEEN EXTENDED OVERNIGHT DUE TO THE PERSISTENT WESTERLIES GRAZING THE SUMMITS. THE LONGER TERM REASONING REMAINS UNCHANGED. THE AFOREMENTIONED FRONT WILL DECAY INTO A REMNANT MOISTURE AXIS. COUPLED WITH LIGHT SE FLOW THE RAINFALL PATTERN MAY EVOLVE INTO A DIURNAL CONVECTIVE PATTERN MON-TUE FOR KAUAI/OAHU GIVEN SUFFICIENT AFTERNOON HEATING. BRIEFLY HEAVY DOWNPOURS OVER LEEWARD SECTIONS MAY OCCUR EACH AFTERNOON. GUIDANCE STILL SIGNALS STRENGTHENING HIGH PRESSURE OVER THE ENPAC NEXT WEEK COINCIDENT WITH ANOTHER DEVELOPING CENTRAL PACIFIC TROUGH. GLOBAL SOLUTIONS REMAIN IN DECENT AGREEMENT SYNOPTICALLY SUGGESTING THE RETURN OF AT LEAST LIGHT-MODERATE TRADE FLOW WED-FRI...POSSIBLY INTO THE WEEKEND. && .AVIATION... AN APPROACHING FRONT CONTINUES TO PRODUCE MVFR-IFR CONDITIONS OVER THE WRN PORTION OF THE STATE DUE TO +TSRA/+RA. SOME STORMS MAY BE SEVERE THROUGH 14/08Z AND PRODUCE LLVL OUTFLOW WINDS OF 30-50KT. THE REMAINDER OF THE FA E OF OAHU SHOULD SEE MAINLY VFR CONDITIONS WITH ISOL MVFR-IFR CIGS/VIS WITH ANY ISOLATED STRAY CONVECTION. SIGMET NOVEMBER REMAINS IN EFFECT OVER THE WESTERN PORTION OF THE FA FOR WIDESPREAD TSRA. AIRMETS SIERRA AND ZULU REMAIN POSTED FOR MT OBSC ON KAUAI FOR MT OBSC/ICING. PLEASE SEE THE AVN PRODUCTS FOR GREATER DETAIL. && .MARINE... HEAVY RAIN AND TSTORMS WILL REMAIN A THREAT TO THE WESTERN COASTAL WATERS OVERNIGHT. A SEVERE TSTORM WATCH ENCOMPASSES THE COASTAL WATERS FROM OAHU WESTWARD THROUGH 8 PM THIS EVENING. NO SMALL CRAFT ADVISORIES ARE EXPECTED NOT IN THE NEAR FUTURE. ONLY SMALL WNW SWELL IS EXPECTED THIS WEEKEND...THEN SLIGHTLY LARGER FOR THE SECOND HALF OF THE COMING WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 AM HST SUNDAY FOR KAUAI NIIHAU AND OAHU. WIND ADVISORY BIG ISLAND SUMMITS UNTIL 6 AM HST SUNDAY. && PUBLIC/MARINE...DEJESUS AVIATION...WROE
In the hours before
Special weather statement, Apr 13, 9:42 AM HST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 942 AM HST SAT APR 13 2013 HIZ002>004-132045- KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 942 AM HST SAT APR 13 2013 A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS KAUAI FROM THE WEST BY 945 AM HST NEAR BARKING SANDS AND MOVE SLOWLY EASTWARD THROUGH 1045 AM. STRONG AND GUSTY WINDS AROUND 40 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THE LINE. WROE
Local storm report, Apr 13, 3:21 PM HST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
321 PM HST SAT APR 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD MAUNALOA 21.14N 157.21W
04/13/2013 MAUI HI BROADCAST MEDIA
FUNNEL CLOUD OBSERVED ON MOLOKAI
&&
DWROEThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:23 PM HST | Special Marine Warning | HFO | 82 min | |
| Apr 13, 4:19 PM HST | Special Marine Warning | HFO | 116 min | |
| Apr 13, 5:15 PM HST | Special Marine Warning | HFO | 60 min |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.